MAUDE Adverse Event Report: Orthofix Srl SCREW EXTRACTOR SIZE 4 - 9MM

Orthofix Srl SCREW EXTRACTOR SIZE 4 - 9MM
Model Number CHIMAERA
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device involved in this event has not been returned for investigation, but it has been requested to return.If the device is returned an investigation will be completed and a follow up report will be submitted.
 
Event or Problem Description
Received information stating that during removal of a chimaera implant, the nail extractor got cross threaded in the lag screw.It was possible to finalize the surgery, with a delay of 30 minutes.Patient/user not affected.
 
Event or Problem Description
 
Additional Manufacturer Narrative
It was reported that the extractor was found cross threaded inside the lag screw during the removal of a chimaera nail.Despite making multiple good faith efforts to follow up with the reporter, no additional details regarding the event were provided.The affected unit was not returned and, therefore, was unavailable for further investigation at the manufacturing site.A review of the complaint database identified one similar case within the last 24 months.No specific action was currently deemed necessary, orthofix maintains and documents periodic customer events monitoring process in order to evaluate actions for products improvement.

Brand Name
SCREW EXTRACTOR SIZE 4 - 9MM
Common Device Name
SCREW EXTRACTOR SIZE 4 - 9MM
Manufacturer (Section D)
Orthofix Srl
via delle nazioni, 9
bussolengo, verona, 37012
IT  37012
Manufacturer (Section G)
Orthofix Srl
via delle nazioni, 9
bussolengo, verona, 37012
IT   37012
Manufacturer Contact
elvira taccarelli
via delle nazioni, 9
bussolengo, verona 37012
IT   37012
MDR Report Key24909536
Report Number9680825-2026-00018
Device Sequence Number9874662
Product Code HSB
UDI-Device Identifier18056099649216
UDI-Public18056099649216
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K161466
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCHIMAERA
Device Catalogue Number193337
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2026
Supplement Date Received by Manufacturer03/26/2026
Initial Report FDA Received Date04/17/2026
Supplement Report FDA Received Date08/31/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown